Does Ozempic® (Semaglutide) Cause Headaches?
Yes, Ozempic® can cause headache. Headaches are listed as a possible side effect on the drug manufacturer’s website. Though the frequency of headaches when starting Ozempic is not clear, 14% of those taking the maximum dose of Wegovy® which also contains semaglutide which is the main component of Ozempic, experienced headaches. This is compared to only 10% of those taking a placebo (something that has no therapeutic effect). Nonetheless, for most patients adverse reactions including headache tend to go away with time, and a review of the safety of semaglutide shows that medications like Ozempic are generally well tolerated, with early discontinuation rates - that is, stopping the medication early due to side effects - that are low and similar to those taking a placebo. Gastrointestinal symptoms such as nausea, vomiting, diarrhea, and constipation are the most common side effects of Ozempic.
Ozempic® is a registered trademark of Novo Nordisk A/S.